New York, 2015Damaging Winds in New York, August 18, 2015
August 18, 2015 · NWS BUF · 7 events in 4 counties and zones
Thunderstorms developed during the late afternoon hours on lingering boundaries from thunderstorms earlier in the day. The thunderstorms produced damaging winds and that downed trees and wires from Wayne to Oswego Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $235,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the late afternoon hours on lingering boundaries from thunderstorms earlier in the day. The thunderstorms produced damaging winds and that downed trees and wires from Wayne to Oswego Counties. Isolated storms also downed trees and wires in Harrisville in Lewis county. Damage was reported near the towns of Ontario, Caughdenoy, Central Square, Fulton and Scriba. Multiple trees were downed on the State University of New York Oswego campus. At Crosslake Park, east of Cato, several recreational vehicles were damaged by falling trees and limbs while a few were overturned by the strong winds. Docks in Crosslake broke loose with multiple boats being damaged. Winds gusts were generally estimated around 60 mph but approaching 70 mph at Crosslake Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Aug 18, 11:56 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 18, 11:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1256 PM EDT TUE AUG 18 2015
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL CROSS THE AREA THIS AFTERNOON
RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS THE NIAGARA FRONTIER
EARLY THIS AFTERNOON... AND IN THE GENESEE VALLEY AND FINGER LAKES
THIS AFTERNOON AND EVENING. RATHER TRANQUIL BUT VERY WARM AND
HUMID AIR WILL SETTLE OVER THE REGION TONIGHT AND WEDNESDAY. ON
THURSDAY A STRONG... SLOW-MOVING COLD FRONT WILL CROSS THE AREA
BRINGING POTENTIALLY HEAVY RAINFALL. COOLER AND DRIER AIR WILL
RETURN BEHIND THE COLD FRONT BRINGING SEASONABLE AND PLEASANT
WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A SHORTWAVE OVER SOUTHWESTERN NY IS PRODUCING CONVECTION JUST
AHEAD OF IT IN THE STRONG DPVA AHEAD OF THE VORT MAX. AN AREA OF
CONVECTION ACROSS THE NIAGARA FRONTIER WILL MOVE INTO WESTERN LAKE
ONTARIO BY 17Z. MORE CONVECTIVE ACTIVITY WILL DEVELOP THIS
AFTERNOON....MAINLY FROM THE GENESEE VALLEY EAST TO THE FINGER
LAKES.
CONFIDENCE FOR FLASH FLOODING THIS AFTERNOON AND EVENING IS HIGHEST
ACROSS THE GENESEE VALLEY INTO THE FINGER LAKES REGION. MODIFIED 12Z
SOUNDINGS AND FORECAST BUFKIT SOUNDINGS SHOW PWATS 1.5 TO 1.8 IN
THAT REGION LATER TODAY WITH VERY LIGHT WIND FLOW...CAPE OVER
2000...AND POTENTIAL FOR BACK BUILDING/TRAINING STORMS. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON INTO EARLY THIS
EVENING FOR THIS AREA.
CONVECTIVE ACTIVITY SHOULD DECREASE INTO THIS EVENING AND AS THE
STORMS PUSH INTO THE NORTH COUNTRY AND INTERACT WITH THE LAKE
ONTARIO LAKE BREEZE NEAR WATERTOWN.
TONIGHT... PRECIPITATION CHANCES DECREASE MARKEDLY BEHIND THE WAVE
PASSAGE AND WITH LOSS OF DIURNAL HEATING. CLOUD COVER AND DEEP
SOUTHWESTERLY FLOW OVER THE AREA WILL KEEP OVERNIGHT LOWS IN THE 60S
TO NEAR 70 IN THE LAKE PLAINS. THERE WILL NO BREAK FROM THE HUMID
AIRMASS BEHIND THE STORMS TODAY... WITH DEW POINTS REMAINING IN THE
UPPER 60S AGAIN TONIGHT.
A DIVERGENT UPPER LEVEL FLOW WILL BE FOUND OVER OUR REGION AHEAD OF
A STORM SYSTEM IN THE UPPER MIDWEST ON WEDNESDAY. WHILE THERE WILL
BE A FAIR AMOUNT OF CLOUD COVER IN PLACE...AN ALREADY UNSTABLE
AIRMASS WILL FURTHER DESTABILIZE TO THE TUNE OF 1000-1500 J/KG
(MUCAPES). WITHOUT ANY CAP THIS SHOULD PROMOTE AT LEAST SCATTERED
CONVECTION...ALTHOUGH THE VAST MAJORITY OF THE DAY SHOULD BE RAIN
FREE. WHILE THE CLOUD COVER WILL HELP TO HOLD TEMPS DOWN A BIT...IT
WILL STILL BE WARM AND QUITE HUMID WITH DEW POINTS IN THE UPPER 60S
TO NEAR 70.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THIS PERIOD WILL BE HIGHLIGHTED BY THE PASSAGE OF A FAIRLY STRONG
COLD FRONT...ONE THAT WILL TEMPORARILY BRING AN END TO A STRETCH OF
VERY WARM AND SULTRY CONDITIONS AND SET THE STAGE FOR WHAT SHOULD BE
A BEAUTIFUL WEEKEND. IN THE PROCESS THOUGH...THERE WILL LIKELY BE
ANOTHER ROUND OF SIGNIFICANT RAINFALL. THIS WILL BE ADDRESSED IN THE
HAZARDOUS WEATHER OUTLOOK.
A VERY ROBUST SHORTWAVE...SEEN DIVING SOUTHEAST ACROSS ALBERTA THIS
MORNING...WILL DIG INTO AN EXISTING LONGWAVE TROUGH OVER THE
HEARTLAND OF NORTH AMERICA LATER TODAY AND TONIGHT. THIS WILL LEAD
TO SOME HIGHLY ANOMALOUS PARAMETERS OVER THE NORTHERN PLAINS ON
WEDNESDAY AS VERY DEEP STORM SYSTEM WILL TAKE SHAPE OVER THE UPPER
MISSISSIPPI VALLEY. HGT FIELDS...MSLP AND WIND FIELDS ASSOCIATED
WITH THIS ATYPICAL AUGUST STORM SYSTEM WILL INCLUDE VALUES THAT WILL
BE SOME 4 TO 5 STD FROM NORMAL. FOR EXAMPLE...HOW OFTEN DO YOU SEE A
SUB 995MB LOW OVER THE UPPER GREAT LAKES IN AUGUST? ACCORDING TO
CLIMATOLOGY...THE ANSWER IS ONCE IN A GENERATION AS RETURN INTERVALS
WITH MANY OF THE AFOREMENTIONED PARAMETERS IS ONCE IN A GREATER THAN
20 YEAR PERIOD.
WHILE THE DEEP...VERTICALLY STACKED STORM SYSTEM WILL MATURE OVER
THE UPPER MISSISSIPPI VALLEY/UPPER GREAT LAKES...CONVERGENT PLUMES
OF MOISTURE FROM A WIDE OPEN GULF OF MEXICO AND FROM THE SOUTHEAST
COAST WILL TAKE AIM ON THE MID ATLANTIC STATES AND LOWER GREAT
LAKES. THIS WILL LEAD TO PWAT VALUES IN EXCESS OF 2 INCHES OVER OUR
FORECAST AREA...WHICH WHEN COMBINED WITH THE DYNAMICS/LIFT PROVIDED
BY THE AFOREMENTIONED STORM SYSTEM WILL MOST CERTAINLY SUPPORT
SIGNIFICANT CONVECTION AND RAINFALL. ALL THE SIGNALS ARE THERE FOR
POTENTIALLY HEAVY RAINS FROM TRAINING DOWNPOURS. THIS IS ALL PUTTING
THE CART AHEAD OF THE HORSE THOUGH...AS THIS THREAT WILL COME ON
THURSDAY AND THURSDAY NIGHT.
WEDNESDAY NIGHT...THE DIVERGENT UPPER LEVEL FLOW WILL PERSIST
ACROSS OUR REGION AHEAD A SLOW MOVING FRONTAL BOUNDARY THAT WILL
BE MAKING ITS WAY TO THE EAST ACROSS LK ERIE. MEANWHILE...THE TWO
DEFINITIVE STREAMS OF MOISTURE WILL START TO CONVERGE ON OUR
REGION. ADDITIONAL FORCING FOR OVERNIGHT CONVECTION COULD COME
FROM A 35 KT LOW LEVEL JET. WILL USE CHC POPS REGIONWIDE...WITH
THE HIGHEST POPS BEING FOUND OVER THE FAR WESTERN COUNTIES. IN
REGARDS TO THE EARLIER ADVERTISEMENT OF STRONG DOWNSLOPING WINDS
OFF THE CHAUTAUQUA RIDGE...THE H925 FLOW NOW APPEARS TO BE TOO
SOUTHERLY TO PRODUCE ANYTHING MORE THAN 25 MPH GUSTS.
THE REAL CONCERN WILL THEN COME THURSDAY AND THURSDAY NIGHT AS THE
FRONTAL BOUNDARY WILL VERY SLOWLY MOVE EAST ACROSS OUR FORECAST
AREA. THE ECMWF HAS BEEN VERY CONSISTENT WITH DEPICTING A SLOWER
FRONTAL PASSAGE THAN OTHER GUIDANCE PACKAGES. THIS IS MOST LIKELY
DUE TO A WAVE THAT WILL RIDE NORTHEAST OUT OF THE UPPER OHIO VALLEY
ALONG THE FRONT...A WAVE THAT IS ALSO PRESENT IN OTHER GUIDANCE.
THIS SLOWER MOVEMENT MAKES SENSE AND IS MORE REALISTIC...SO WE WILL
SLOW THE MAIN EVENT BY SOME 3 TO 6 HOURS FROM CONTINUITY. THIS WOULD
DIRECT THE MOST WIDESPREAD CONVECTION OVER THE WESTERN COUNTIES FROM
MID MORNING INTO THE AFTERNOON HOURS OF THURSDAY...WHILE SITES EAST
OF LK ONTARIO SHOULD EXPERIENCE THEIR HEAVIEST SHOWERS AND
THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT.
STRONG LIFT AHEAD OF THE FRONT WILL COME FROM SIGNIFICANT
FRONTOGENTIC FORCING AND MOISTURE CONVERGENCE IN THE LOW LEVELS AND
A 115KT H25 JET STREAKING NORTH OVER THE UPPER LAKES...WHICH WILL
PLACE OUR REGION UNDER THE LEFT FRONT JET ENTRANCE REGION. THESE
SYNOPTIC LIFTING MECHANISMS WILL BE FOUND WITHIN AN UNSTABLE
ENVIRONMENT THAT...AS MENTIONED...WILL CONTAIN PWAT VALUES IN EXCESS
OF 2 INCHES. FURTHERMORE...SHOWERS AND THUNDERSTORMS WILL BE
TRAINING FROM SOUTH TO NORTH ACROSS THE REGION. WILL HIT THE
POTENTIAL FOR HYDRO PROBLEMS FAIRLY HARD IN THE HAZARDOUS WEATHER
OUTLOOK...ALTHOUGH IT WOULD NOT TAKE MUCH MORE TO PUSH US INTO A
FLASH FLOOD WATCH. STAY TUNED.
THE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SLOWLY END FROM WEST
TO EAST DURING THE COURSE OF THURSDAY NIGHT...WITH SOME SHOWERS
STILL POSSIBLE EAST OF LAKE ONTARIO ON FRIDAY MORNING.
AS A NEGATIVELY TILTED TROUGH SWEEPS NORTHEAST AND AWAY FROM OUR
REGION ON FRIDAY...SFC HIGH PRESSURE OVER THE OHIO VALLEY WILL
EXPAND NORTH ACROSS THE LOWER GREAT LAKES. NOTABLY DRIER...MORE
COMFORTABLE AIR WILL SWEEP IN ACROSS OUR REGION IN THE PROCESS SO
THAT FRIDAY SHOULD FEATURE INCREASING AMOUNTS OF SUNSHINE. MAX TEMPS
WILL BE IN THE 70S...RIGHT WHERE THEY SHOULD BE FOR THIS TIME OF
YEAR...WHILE DEW POINTS WILL BE IN THE 50S.
FRIDAY NIGHT WILL THEN BE CLEAR AND QUITE COMFORTABLE FOR SLEEPING
AS TEMPERATURES WILL SETTLE INTO THE 50S FOR MOST AREAS. A LARGE
PORTION OF THE SRN TIER WILL LIKELY EXPERIENCE MINS IN THE 40S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
UNLIKE THE PREVIOUS PERIOD...THIS THREE DAY STRETCH WILL GENERALLY
BE UNEVENTFUL. A POTENT SHORTWAVE WILL TRACK EAST ALONG THE CANADIAN
BORDER DURING THIS PERIOD...AND WHILE THIS COULD EVENTUALLY CARVE
OUT ANOTHER DEEPLY STACKED STORM SYSTEM OVER THE UPPER GREAT
LAKES...OUR WEATHER WILL BE LARGELY DOMINATED BY RIDGING THAT WILL
BE CENTERED OVER THE SAINT LAWRENCE VALLEY.
THIS WILL LEAD TO BEAUTIFUL WEATHER OVER OUR REGION ON SATURDAY AS
SUN FILLED SKIES WILL BE ACCOMPANIED BY PLEASANT TEMPERATURES AND
RELATIVELY LOW HUMIDITY LEVELS. AS THE SFC HIGH MOVES EAST...IT WILL
BECOME A LITTLE WARMER AND MORE HUMID ON SUNDAY...BUT ENOUGH DRY AIR
SHOULD BE WEDGED OVER OUR REGION TO KEEP DRY WEATHER IN PLACE.
IT WILL THEN BECOME UNSETTLED SUNDAY NIGHT AND MONDAY AS THE
AFOREMENTIONED STORM SYSTEM WILL TAKE SHAPE OVER THE UPPER GREAT
LAKES. THE ASSOCIATED COLD FRONT IS FORECAST TO SWEEP ACROSS OUR
REGION IN THE PROCESS...SO WILL INCLUDE CHC POPS FOR SHWRS AND
STORMS LATE SUNDAY NIGHT INTO MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CEILINGS 3-5K FT AND VSBY 2-3SM IN AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING THROUGH THE NIAGARA FRONTIER. SHOWER AND
THUNDERSTORM COVERAGE WILL BECOME NUMEROUS FROM GENESEE VALLEY TO
THE FINGER LAKES AFTER 18Z TODAY. EXPECT TEMPORARY MVFR
RESTRICTIONS WITH PASSING SHOWERS AND THUNDERSTORMS. WINDS WILL BE
FAIRLY LIGHT THIS AFTERNOON... BUT WILL BECOME ERRATIC AND GUSTY
IN THUNDERSTORMS. EXPECT THE STORMS TO SLOWLY WORK NORTHEASTWARD...
BUT SHOULD DIMINISH IN STRENGTH / COVERAGE BEFORE REACHING THE
NORTH COUNTRY TONIGHT (KART). WEDNESDAY WILL START WARM WITH
SCATTERED CONVECTION DEVELOPING AFTER 16Z.
OUTLOOK...
WEDNESDAY NIGHT...VFR BUT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY.
FRIDAY THROUGH SUNDAY...VFR.
&&
.MARINE...
A SHORTWAVE WILL CROSS THE REGION RESULTING IN SHOWERS AND
THUNDERSTORMS OVER WESTERN AND CENTRAL LAKE ONTARIO INTO THIS
EVENING. WINDS WILL REMAIN FAIRLY LIGHT BUT COULD BECOME GUSTY AND
ERRATIC IN AND NEAR THUNDERSTORMS.
THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN PLACE ON
WEDNESDAY AND THURSDAY AS A COLD FRONT WILL APPROACH THE LOWER GREAT
LAKES LATER WEDNESDAY AND THURSDAY... HOWEVER WINDS AND WAVES ARE
EXPECTED TO HOLD BELOW SMALL CRAFT ADVISORY LEVELS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ003>005-
013-014-021.
MARINE...NONE.
&&
SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...FRANKLIN
MARINE...FRANKLINHazardous weather outlook, Aug 18, 9:53 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1053 AM EDT TUE AUG 18 2015
NYZ001-002-010>012-019-020-085-191500-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
1053 AM EDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION TODAY WILL
GENERATE SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL
INCLUDE SLOW MOVING DOWNPOURS. SINCE THERE WILL BE THE RISK FOR
MULTIPLE SLOW MOVING DOWNPOURS TO MOVE OVER THE SAME AREA
(TRAINING STORMS)...AND THERE WILL BE AN INCREASED RISK FOR
LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING COLD FRONT WILL CROSS WESTERN NEW YORK DURING THE
DAY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH
SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY
LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH...
OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A
LATER FORECAST PACKAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006>008-191500-
OSWEGO-JEFFERSON-LEWIS-
1053 AM EDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING COLD FRONT WILL CROSS THE EASTERN LAKE ONTARIO
REGION LATE THURSDAY AND THURSDAY NIGHT. NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL LIKELY PRODUCE
SIGNIFICANT RAINFALL...WITH SOUTH TO NORTH MOVING STORMS TRACKING
OVER THE SAME AREAS POSSIBLY LEADING TO SOME FLASH FLOODING. THIS
RISK COULD BE HIGH ENOUGH...OVER A LARGE ENOUGH AREA...TO WARRANT
A FLASH FLOOD WATCH IN A LATER FORECAST PACKAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1053 AM EDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ003>005-013-014-021-191500-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
1053 AM EDT TUE AUG 18 2015
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING COLD FRONT WILL CROSS WESTERN NEW YORK DURING THE
DAY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH
SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY
LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH...
OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A
LATER FORECAST PACKAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 18, 10:13 AM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1113 AM EDT TUE AUG 18 2015
NYZ010-085-181545-
NORTHERN ERIE-SOUTHERN ERIE-
1113 AM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE COUNTY...
AT 1112 AM EDT...A STRONG THUNDERSTORM WAS OVER EAST AURORA...MOVING
NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...CLARENCE...LACKAWANNA...
DEPEW...AMHERST...LANCASTER...EAST AURORA AND WILLIAMSVILLE.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 56 AND 49.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4293 7890 4303 7860 4273 7848 4266 7872
4283 7886 4284 7886 4286 7887 4286 7888
4288 7888 4288 7889 4290 7890
TIME...MOT...LOC 1512Z 156DEG 17KT 4277 7865
MITCHELLSpecial weather statement, Aug 18, 1:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EDT TUE AUG 18 2015
NYZ006-181945-
OSWEGO-
246 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OSWEGO COUNTY...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS OVER BREWERTON MOVING
NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CENTRAL SQUARE...HASTINGS...CONSTANTIA...WEST MONROE...PALERMO...
AMBOY...PARISH...MALLORY...SAND RIDGE AND PENNELLVILLE.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 33.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4319 7602 4320 7604 4320 7608 4323 7610
4324 7616 4327 7620 4324 7621 4320 7621
4323 7625 4322 7627 4323 7627 4324 7626
4324 7627 4341 7633 4342 7596
TIME...MOT...LOC 1844Z 177DEG 13KT 4322 7614
REYNOLDSThunderstorm Wind, Oswego
- When
- August 18, 2:00 PM EST
- Where
- Oswego County, 1.22 mi SW of Central Square
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 43.270, -76.170
Thunderstorm winds downed trees on Elderberry Lane.
Thunderstorm Wind, Oswego
- When
- August 18, 2:05 PM EST
- Where
- Oswego County, 1.47 mi SSW of Central Square
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 43.260, -76.160
Thunderstorm winds downed trees on Gildner Road.
Thunderstorm Wind, Cayuga
- When
- August 18, 3:15 PM EST
- Where
- Cayuga County, 3.48 mi ESE of Meridian
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.149, -76.487
The county emergency manager reported damage at Crosslake Park.
Thunderstorm Wind, Oswego
- When
- August 18, 3:38 PM EST
- Where
- Oswego County, 2.01 mi E of Fulton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.320, -76.380
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Wayne
- When
- August 18, 3:45 PM EST
- Where
- Wayne County, 2.13 mi WSW of Lakeside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 43.240, -77.370
Broadcast media reported a dozen trees downed by thunderstorm winds.
Thunderstorm Wind, Oswego
- When
- August 18, 4:10 PM EST
- Where
- Oswego County, 1.47 mi SSW of Oswego
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 43.450, -76.540
Multiple trees were downed by thunderstorm winds on the SUNY Oswego campus.
Thunderstorm Wind, Lewis
- When
- August 18, 5:15 PM EST
- Where
- Lewis County, Harrisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.150, -75.320
Thunderstorm winds downed trees and wires on Church Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Debris Flow in Alaska, August 18 to 19, 20156 deaths · $3.4 million · 52 kt wind · 4 events
- Tornadoes in Wisconsin, August 18, 2015$156,000 · EF1 · 4 events
- Tornadoes and Flash Flood in Illinois, August 18 to 19, 2015$360,000 · EF0 · 8 events
- Tornado and Hail in Illinois, August 18, 2015$162,000 · EF0 · 10 events
- Flash Flood in New York, August 18, 2015$100,000 · 1 event
- Flash Flood in New Hampshire, August 18, 2015$100,000 · 1 event
- Damaging Winds in New York, August 18, 2015$85,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in New Mexico, August 18, 2015$27,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, August 18 to 19, 20151.75 in hail · 27 events
- Flash Flood and Flood in North Carolina, August 18 to 19, 2015$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 18, 20151 in hail · 9 events
- Drought in Texas, August 18 to 31, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600796, 600797, 600798, 600799, 600800, 600801, 600802.